Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 19, NWS Jacksonville, FL
NWS Jacksonville, FL issued this small craft advisory at Mar 20, 2021, 3:00 AM EDT. It took effect at Mar 20, 2021, 8:00 AM EDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2021, 3:00 AM EDT (07:00 UTC)
- In effect from
- Mar 20, 2021, 8:00 AM EDT
- Expired
- Mar 21, 2021, 5:00 PM EDT
- In force
- 33 hr
- Issued by
- NWS Jacksonville, FL
The text
As transmitted.
000 WHUS72 KJAX 200700 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 300 AM EDT Sat Mar 20 2021 AMZ470-472-202000- /O.CAN.KJAX.SC.Y.0018.000000T0000Z-210320T1200Z/ /O.EXT.KJAX.GL.W.0003.210320T1200Z-210321T2100Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- 300 AM EDT Sat Mar 20 2021 ...GALE WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EDT SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northeast winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 12 ft expected. * WHERE...Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM and Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM. * WHEN...From 8 AM this morning to 5 PM EDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ452-454-474-202000- /O.CAN.KJAX.SC.Y.0018.000000T0000Z-210321T0600Z/ /O.NEW.KJAX.SC.Y.0019.210320T1200Z-210321T2100Z/ Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 300 AM EDT Sat Mar 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EDT SUNDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft expected. * WHERE...Northeast Florida coastal waters from Fernandina Beach FL to Flagler Beach FL out to 20 NM. * WHEN...From 8 AM this morning to 5 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ450-202000- /O.UPG.KJAX.SC.Y.0018.000000T0000Z-210321T0600Z/ /O.EXB.KJAX.GL.W.0003.210320T1200Z-210321T2100Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- 300 AM EDT Sat Mar 20 2021 ...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EDT SUNDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 ft expected. * WHERE...Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM. * WHEN...From 8 AM this morning to 5 PM EDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
1 follow-up statement
146 WHUS72 KJAX 201400 AAA MWWJAX URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Jacksonville FL 1000 AM EDT Sat Mar 20 2021 AMZ454-474-202200- /O.UPG.KJAX.SC.Y.0019.000000T0000Z-210321T2100Z/ /O.EXB.KJAX.GL.W.0003.000000T0000Z-210321T0200Z/ /O.NEW.KJAX.SC.Y.0020.210321T0200Z-210321T2100Z/ Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 1000 AM EDT Sat Mar 20 2021 ...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EDT SUNDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 12 ft. For the Small Craft Advisory, northeast winds 15 to 25 kt with occasional gusts up to 35 kt and seas 7 to 10 ft expected. * WHERE...Coastal waters from St. Augustine to Flagler Beach FL out 20 NM and Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM. * WHEN...For the Gale Warning, until 10 PM EDT this evening. For the Small Craft Advisory, from 10 PM this evening to 5 PM EDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ450-452-470-472-202200- /O.CON.KJAX.GL.W.0003.000000T0000Z-210321T2100Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- 1000 AM EDT Sat Mar 20 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT SUNDAY... * WHAT...Northeast winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 12 ft. * WHERE...All Southeast Georgia coastal waters from Altamaha Sound GA to Fernandina Beach FL out to 60 NM and Coastal waters from Fernandina Beach FL to St Augustine FL out to 60 NM. * WHEN...Until 5 PM EDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 20, 2:46 AM EDT, 14 minutes earlier.
Area forecast discussion, Mar 20, 2:46 AM EDT, 14 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
246 AM EDT Sat Mar 20 2021
.NEAR TERM [Through Tonight]...
Nor'easter pattern sets up with strong high pressure over the
northeastern U.S. with weak low pressure off the coast of eastern
FL...yielding breezy conditions inland, windy along the coast although
below wind advisory criteria. Coastal trough sets up well offshore Today
and works westward toward the coast Tonight. Should see showers and
t-storms increase in coverage over the coastal waters Today...with
scattered showers moving inland over coastal counties of NE FL.
Tonight...showers become widespread over coastal waters, with
increasing activity moving inland over our eastern counties...with
scattered showers possibly spreading into much of se GA.
In this type of pattern, with setup of a coastal trough and strong
onshore-directed low-level jet, with potential weak elevated instability...
concern about development of a convergent band of low-topped convection
that can produce a small-scale excessive rainfall event along the coast.
However...none of the global or higher-resolution model guidance is
suggesting this. Regardless, will have to monitor how precip pattern sets
up Tonight.
Cloud cover and N to NE winds will result in well below normal high
temperature in the upr 50s across se GA...around 60 I-10 corridor, and
60-65 ne FL. Low temperatures Tonight will be in the mid-upper 40s across
most of se GA and interior ne FL...with 50-55 eastern counties of ne FL.
.SHORT TERM [Sunday Through Monday]...
Breezy north-northeasterly winds will continue on into Sunday,
enhanced by the inverted trough positioned just off of the coast
resulting in high surf and rip currents along the shoreline along
with possible coastal flooding and shoreline erosion. Chances for
rainfall are expected to drop off on Monday as the pressure
gradient weakens as the area of high pressure and the inverted
trough start to lift out of the area. A warming trend for
temperatures will start off during this period and extend into
next week, with temperatures reaching up into the upper 60s and
lower 70s by Monday.
.LONG TERM [Tuesday Through Friday]...
Initially dry conditions on Tuesday will become more active as the
week progresses with the prevailing flow shifting about to become
more out of the southwest with a trough ahead of a frontal
boundary approaching from out of the west. Temperatures will trend
above the seasonal average for this period, with high temps
reaching up into the mid to upper 80s by the end of the week.
&&
.AVIATION...
[Through 06Z Sunday]
Gusty northerly surface winds expected through the period, along with MVFR
CIGs. There may be breaks at times from the lower CIGs...but have kept CIGs
BKN020-030 thru TAF period. Have VCSH particularly for sites near coast later
Today and Tonight.
&&
.MARINE...
Strong high pressure well to the north, and weak low pressure east of Florida,
will generate nor'easter conditions over the coastal waters through the weekend.
Gale warning for much of the offshore waters will be expanded to include the
coastal waters of se GA. Also expecting high surf and rip currents along entire
coast through the weekend. Conditions will gradually improve early next week as
the pressure gradient across the waters relaxes.
Rip Current risk will be High this weekend along coast of se GA
and ne FL.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 57 45 63 47 71 / 20 40 20 0 0
SSI 56 50 63 54 67 / 20 60 40 10 0
JAX 58 50 63 54 68 / 30 60 30 10 0
SGJ 61 54 66 57 68 / 40 60 30 10 0
GNV 63 48 66 52 73 / 20 20 20 0 0
OCF 66 50 70 53 76 / 10 10 10 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 8 AM EDT this morning through Sunday
afternoon for Coastal Duval-Coastal Flagler-Coastal Nassau-
Coastal St. Johns.
High Surf Advisory from 8 AM this morning to 5 PM EDT Sunday for
Coastal Duval-Coastal Flagler-Coastal Nassau-Coastal St.
Johns.
GA...High Rip Current Risk from 8 AM EDT this morning through Sunday
afternoon for Coastal Camden-Coastal Glynn.
High Surf Advisory from 8 AM this morning to 5 PM EDT Sunday for
Coastal Camden-Coastal Glynn.
AM...Small Craft Advisory until 5 PM EDT Sunday for Coastal waters
from Fernandina Beach to St. Augustine FL out 20 NM-Coastal
waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60
NM.
Small Craft Advisory until 8 AM EDT this morning for Coastal
waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from
20 to 60 NM-Waters from Fernandina Beach to St. Augustine
FL from 20 to 60 NM.
Gale Warning from 8 AM this morning to 5 PM EDT Sunday for
Coastal waters from Altamaha Sound to Fernandina Beach FL
out 20 NM-Waters from Altamaha Sound GA to Fernandina Beach
FL from 20 to 60 NM-Waters from Fernandina Beach to St.
Augustine FL from 20 to 60 NM.
&&The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 3:04 AM EDT | Rip Current Statement | JAX | Duval, Flagler, Nassau | 4 days |
| Mar 20, 3:04 AM EDT | High Surf Advisory | JAX | Duval, Flagler, Nassau | 3 days |
| Mar 20, 7:32 AM EDT | Wind Advisory | JAX | Duval, Flagler, Nassau | 15 hr |
| Mar 20, 10:00 AM EDT | Small Craft Advisory | JAX | 3 days |
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.